eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Amoxicillin cause Ringing in the ears (Tinnitus)?

Summary: Ringing in the ears is found among people who take Amoxicillin, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Zometa, and have Metastases to bone.

We study 22,270 people who have side effects while taking Amoxicillin from FDA and social media. Among them, 201 have Ringing in the ears. Find out below who they are, when they have Ringing in the ears and more.

You are not alone: join a mobile support group for people who take Amoxicillin and have Ringing in the ears >>>

 

 

 

 

Amoxicillin

Amoxicillin has active ingredients of amoxicillin. It is often used in infection. (latest outcomes from 24,185 Amoxicillin users)

Ringing in the ears

Ringing in the ears (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 19,987 Ringing in the ears patients)

On Feb, 11, 2015: 22,254 people reported to have side effects when taking Amoxicillin. Among them, 201 people (0.90%) have Ringing In The Ears.

Trend of Ringing in the ears in Amoxicillin reports

Time on Amoxicillin when people have Ringing in the ears * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Ringing in the ears91.67%0.00%5.56%2.78%0.00%0.00%0.00%

Gender of people who have Ringing in the ears when taking Amoxicillin * :

FemaleMale
Ringing in the ears54.21%45.79%

Age of people who have Ringing in the ears when taking Amoxicillin * :

0-12-910-1920-2930-3940-4950-5960+
Ringing in the ears0.00%0.00%2.42%11.52%10.30%12.12%17.58%46.06%

Severity of Ringing in the ears when taking Amoxicillin ** :

leastmoderateseveremost severe
Ringing in the ears0.00%60.00%40.00%0.00%

How people recovered from Ringing in the ears ** :

while on the drugafter off the drugnot yet
Ringing in the ears0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Metastases to bone (22 people, 10.95%)
  2. Osteoporosis (17 people, 8.46%)
  3. Chronic sinusitis (13 people, 6.47%)
  4. Depression (12 people, 5.97%)
  5. Constipation (11 people, 5.47%)

Top co-used drugs for these people * :

  1. Zometa (66 people, 32.84%)
  2. Prednisone (43 people, 21.39%)
  3. Alprazolam (40 people, 19.90%)
  4. Fosamax (40 people, 19.90%)
  5. Flexeril (39 people, 19.40%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of amoxicillin and ringing in the ears on

Do you have Ringing In The Ears while taking Amoxicillin?

You are not alone! Join a mobile support group:
- support group for people who take Amoxicillin and have Ringing In The Ears
- support group for people who take Amoxicillin
- support group for people who have Ringing In The Ears

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Does clonazapam cause tinnitus or ringing in the ears?
    Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
  • Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
    I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
  • Would the tinnitus abate with if i discontinue methotrexate?
    I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing medications if 1. The tinnitus subsides with the discontinuance of Methotrexate and if 2. Other rheumatoid medication would not have the same issues with tinnitus. Just discovered the possible connection minutes ago and am eager and hopeful. Please help. Thank you. -Celeste
  • Is the amoxicillin giving me bad dreams like some-0ne is trying to kill me
    I have been taking this drug for 3 days 500mg 3 times a day,and I am getting real bad dreams of being suffocated or killed its very frightening never had this before.
  • Does anyone have persistent, ringing tinnitus while taking this drug? (1 answer)
    I was prescribed Atenolol years ago for tachycardia. I took it for many years with little to no side effects, aside from tiredness. I began having PVCs and later was diagnosed with Type 2 Diabetes. My doctor put me on 5 mg. Bystolic and the tinnitus started. I took it about 1 year. My BP wasn't ideal, so he upped it to mg. and the ringing worsened. It's much louder. The report says this drug isn't ototoxic, but I never had tinnitus before taking it. Anyone else????

More questions for: Amoxicillin, Ringing in the ears

You may be interested at these reviews (Write a review):

  • Ringing in the ears from linzess
    I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
  • Side effects of using terazosin
    I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
  • Drug interractions savella. amoxicillin
    Sudden ache, pain and neuropathy in right hand and wrist within 8 hours of sterting Amoxicillin.
  • Still ill after several years (1 response)
    I became ill several years ago.
    It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.

    After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
    My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
  • Lupus induced by amoxicillin (1 response)
    Was given Amoxicillin for Strep Throat and on day 10 I noticed a rash starting on my torso and began to feel ill, as if I had the flu. Went to emerg and got sent home with Benadryl. Woke up the next morning to the rash getting worse and an overall feeling of fatigue. Went to emerg again and this time had blood taken and the results showed an extreme rise in my white blood cells and by then, I had a fever. I was airlifted to another hospital where they did tests, but really had no idea what was wrong. I discharged myself with a script for corticosteroids and by then my joints began to stiffen, to a point of barely being able to walk and the pain was excruciating! I had to be cared for by my husband and struggled to lift my tea cup, or get out of bed. This lasted for about a month and then gradually began to subside. The doctors never did have answers for any of it. They chalked it up to an allergy to Amoxicillin. One mentioned "Steven Johnson Syndrome".

More reviews for: Amoxicillin, Ringing in the ears

Comments from related studies:

  • From this study (9 months ago):

  • I started taking this medication for what I and the dr. Thought was an ear infection and then two days later my ear started ringing.

    Reply

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us - eHealth.me

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.